MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD THERASPHERE®

BIOCOMPATIBLES UK LTD THERASPHERE®
Lot Number 1799400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hyperbilirubinemia (1903)
Date of Event 01/30/2018
Type of Reportable Event Death
Event or Problem Description
Mfr report number: 3002124543-2018-00016.(b)(4).(b)(6).Last sae report: 07 feb 2018.Sae: worsening bilirubin levels (blood bilirubin increased).This report concerns (b)(6), a (b)(6) caucasian female subject, who was enrolled in (b)(6).On (b)(6) 2017, the subject was randomized to receive study device and second line chemotherapy treatment for metastatic colorectal carcinoma.On (b)(6) 2017, the subject started treatment with second-line chemotherapy, folfiri regimen.On (b)(6) 2017, the subject received treatment with therasphere® for metastatic colorectal carcinoma at 121.5 gy in segment 5,6,7,8 of the right lobe and 120.6 gy in segment 4 and 120.7 gy in segment 2 and 3 of the left lobe.On (b)(6) 2017, the subject received third cycle (most recent cycle before the event) of second-line chemotherapy, folfiri regimen (irinotecan 180 mg/m^2 x 2.36 m^2 iv (320 mg); leucovorin calcium 400 mg/m^2 x 2.36 m^2 iv (712 mg) and fluorouracil 400 mg/m^2 x 2.36 m^2 iv (710 mg) and 2400 mg/m^2 x 2.36 m^2 iv (4270 mg)).The subject did not undergo any further chemotherapy post (b)(6) 2018 due to neutropenia and decreasing liver function.The subject's medical history included cancer of sigmoid colon.Efficacy visit #1 scans on (b)(6) 2017 indicated hepatic disease progression.The relevant concomitant medications included acyclovir, scopolamine patch, sodium phosphates, magnesium citrate oral solution, omega-3 fatty acids, lidocaine-prilocaine topical cream, simethicone, zofran, compazine, imodium, ativan, filgrastim-sndz, oxycodone, bisacodyl and celecoxib.On (b)(6) 2018, the subject's bilirubin level was 1.2 mg/dl (normal range: 0.1 - 1.3).On (b)(6) 2018, the subject's bilirubin level was mildly increased to 2.7 mg/dl (normal range: 0.1 - 1.3).On (b)(6) 2018, the bilirubin levels further increased to 7.8 mg/dl (normal range: 0.1 - 1.3).On (b)(6) 2018, the subject developed malignant ascites and on (b)(6) 2018, the subject underwent parenthesis where 2900 cc of clear yellow ascetic fluid was removed.Pathological analysis of the fluid revealed peritoneal fluid with rare malignant cells.On (b)(6) 2018, the bilirubin levels further worsened and increased to 11.8 mg/dl (normal range: 0.1 - 1.3) and the subject also showed symptoms of clinical jaundice during clinic visit.On (b)(6) 2018, peritoneal pleurex was placed.The subject also complained of increasingly poor appetite, abdominal pain/ cramping, nausea, abdominal pain induced vomiting and worsening fatigue.Ecog status worsened to grade 2.The subject was being treated with palliative therapy and possibility of hospice care was suggested.The event outcome was reported as not resolved at the time of reporting this event.The subject continued participation in the study.The investigator assessed the event of worsening bilirubin levels as grade-4 (life threatening) in intensity, serious due to other -medically significant event and possibly related to study device and to second line chemotherapy.The event was also considered as being related to concurrent disease and disease under study.The relationship to study procedure was not provided.The company agreed with investigator's assessment.The relationship to study procedure was not provided and was queried.A supplemental report will be submitted if additional relevant information is received.Three therasphere vials were used to treat this patient, it cannot be determined which device contributed to the serious injury.Refer to mdr 3002124543-2018-00009 and 3002124543-2018-00017 for the other devices associated with this event.
 
Event or Problem Description
This is a follow-up report to update medical history, bilirubin levels, subject's course of event, event outcome, seriousness and severity to death, that the event was possibly related to study procedure and was related to disease under study - liver metastases.Mfr report number: 3002124543-2018-00016.Three therasphere vials were used to treat this patient, it cannot be determined which device contributed to the serious injury.Refer to mdr 3002124543-2018-00009 and 3002124543-2018-00017 for the other devices associated with this event.Internal mcn: (b)(4).Subject# (b)(6).Last sae report: (b)(6) 2018.Sae: worsening bilirubin levels (blood bilirubin increased).The subject's medical history included cancer of sigmoid colon with metastases to liver.On (b)(6) 2018, bilirubin level decreased to 12 mg/dl; on (b)(6) 2018, bilirubin level was 11.2 mg/dl.On (b)(6) 2018, bilirubin level increased to 13.1 mg/dl.On (b)(6) 2018, bilirubin level was 12 mg/dl and the pleurex drain began to leak.The subject's had 10/10 pain on scale and there was no infection.The drain was replaced with a new one on (b)(6) 2018 without complications.The subject completed end of study and was on long-term follow-up under hospice care.On (b)(6) 2018, the subject died due to disease progression and liver failure and the outcome of the event of worsening bilirubin levels was reported as death/fatal.The subject discontinued participation in the study due to her death.The investigator assessed the event of worsening bilirubin levels as grade-5 (fatal) in intensity, serious due to other -medically significant event and death of the subject and possibly related to study device, study procedure and to second line chemotherapy.The event was also considered as being related to disease under study - liver metastases.The company agreed with the above investigator's assessment.A supplemental report will be submitted if additional relevant information is received.

Brand Name
THERASPHERE®
Common Device Name
THERASPHERE®
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
chapman house farnham business
weydon lane
farnham, surrey GU9 8 QL
UK  GU9 8QL
MDR Report Key7298656
Report Number3002124543-2018-00016
Device Sequence Number19051825
Product Code NAW
UDI-Device Identifier05060116920307
UDI-Public05060116920307
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/01/2017
Device Lot Number1799400
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2018
Supplement Date Received by Manufacturer03/16/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACYCLOVIR; ATIVAN; BISACODYL; CELECOXIB; COMPAZINE; FILGRASTIM-SNDZ; IMODIUM; LIDOCAINE-PRILOCAINE TOPICAL CREAM; MAGNESIUM CITRATE ORAL SOLUTION; OMEGA-3 FATTY ACIDS; OXYCODONE; SCOPOLAMINE PATCH; SIMETHICONE; SODIUM PHOSPHATES; ZOFRAN
Outcome Attributed to Adverse Event Death; Other;
Patient Age68 YR
Patient Weight92